Vaso Depressive Syncope???

  1. I had a pt last night who was +for decreased BP and HR according to the tilt table test. The doctor wrote he had vaso depressive syncope and started him on clonidine. I asked very experienced nurses what was vaso depressive syncope and why would he be started on clonidine...seeing clonidine lowers HR,BP and can cause orthostatic hypotension. I have not been able to find any helpful websites online to answer my questions. Can anyone help me understand what is actually going on with this dx and why clonidine was the drug of choice.

    Thanks
    •  
  2. 1 Comments

  3. by   redheadindixie
    Quote from SCNuttyMeg
    I had a pt last night who was +for decreased BP and HR according to the tilt table test. The doctor wrote he had vaso depressive syncope and started him on clonidine. I asked very experienced nurses what was vaso depressive syncope and why would he be started on clonidine...seeing clonidine lowers HR,BP and can cause orthostatic hypotension. I have not been able to find any helpful websites online to answer my questions. Can anyone help me understand what is actually going on with this dx and why clonidine was the drug of choice.

    Thanks

    I saw this term used recently also. When I googled it, it said it was basically the same as Vasovagal syncope. It was a short article though.

    Are you sure it wasn't Klonopin / Clonazepam?

    "And vasodepressor syncope is also called situational syncope, vasovagal syncope, and Gower syndrome."

    "Management
    Discontinue Beta Blockers
    Discontinue other antihypertensive medications
    Consider support stockings
    Consider mineralocorticoid
    Consider alpha agonists (Midodrine)
    Avoid Pacemaker (not effective) "


    google it as Vasodepressor Syncope and you will find info.
    Donna

close